Alert archive / Iowa / Wind Chill Advisories in 2013

Wind Chill Advisory 3, NWS La Crosse, WI

January 23, 20138 counties in Iowa; 5 counties in Wisconsin; 7 counties in Minnesota

NWS La Crosse, WI issued this wind chill advisory at Jan 23, 2013, 3:28 AM CST for 8 counties in Iowa; 5 counties in Wisconsin; 7 counties in Minnesota. It took effect at Jan 23, 2013, 8:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2013, 3:28 AM CST (09:28 UTC)
In effect from
Jan 23, 2013, 8:00 PM CST
Expired
Jan 24, 2013, 6:11 AM CST
In force
10 hr
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Taylor County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
111 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WWUS43 KARX 230928
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
328 AM CST WED JAN 23 2013

...BITTERLY COLD AIR MOVING IN TONIGHT...

.WIND CHILLS WILL DROP INTO THE 20 TO 25 DEGREES BELOW ZERO RANGE
TONIGHT AS COLDER AIR MOVES IN FROM THE NORTH. WINDS WILL BE ON
THE INCREASE THIS AFTERNOON INTO TONIGHT AFTER A COLD FRONT MOVES
THROUGH THE REGION WITH SOME GUSTS IN THE 20 TO 25 MPH RANGE.  

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034-
231730-
/O.NEW.KARX.WC.Y.0003.130124T0200Z-130124T1500Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...CHARLES CITY...NEW HAMPTON...
ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS
328 AM CST WED JAN 23 2013

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST
THURSDAY. 

* WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO CAN BE EXPECTED
  TONIGHT INTO THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

HALBACH

WEATHER.GOV/LACROSSE
6 follow-up statements
016 
WWUS43 KARX 231606
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1006 AM CST WED JAN 23 2013

...ANOTHER BLAST OF BITTER COLD AIR TONIGHT INTO THURSDAY MORNING...

.WIND CHILL VALUES WILL BE IN THE 20 TO 25 DEGREE BELOW ZERO RANGE
LATER TONIGHT INTO THURSDAY MORNING AS AN ARCTIC FRONT SWEEPS
THROUGH THE REGION. SUSTAINED NORTHWEST WINDS 1O TO 20 MPH WITH
GUSTS UP TO 30 MPH AT TIMES CAN BE EXPECTED...ALONG WITH OVERNIGHT
TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO.

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034-
240015-
/O.CON.KARX.WC.Y.0003.130124T0200Z-130124T1500Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...CHARLES CITY...NEW HAMPTON...
ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS
1006 AM CST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST THURSDAY...

* WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO TONIGHT INTO
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ZT

WEATHER.GOV/LACROSSE
363 
WWUS43 KARX 232117
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
317 PM CST WED JAN 23 2013

...EXPECT BITTER COLD WIND CHILLS TONIGHT AND THURSDAY MORNING...

.WIND CHILL VALUES OF 20 TO 25 BELOW ZERO WILL OCCUR ACROSS MUCH
OF THE REGION TONIGHT INTO THURSDAY MORNING. SUSTAINED NORTHWEST
WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS THIS EVENING WILL COMBINE
WITH TEMPERATURES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO TO
CREATE THE BITTER COLD WIND CHILLS. DURING THE OVERNIGHT HOURS
INTO THURSDAY MORNING...THE WINDS WILL NOT BE A STRONG BUT WITH
TEMPERATURES IN THE SINGLE DIGITS TO TEENS BELOW ZERO...THE BITTER
COLD WIND CHILLS WILL CONTINUE.

IAZ010-011-029-030-MNZ096-240530-
/O.EXA.KARX.WC.Y.0003.130124T0200Z-130124T1500Z/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN
317 PM CST WED JAN 23 2013

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST
THURSDAY. 

* WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO WILL OCCUR
  TONIGHT AND THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034-
240530-
/O.CON.KARX.WC.Y.0003.130124T0200Z-130124T1500Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...CHARLES CITY...NEW HAMPTON...
ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS
317 PM CST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST THURSDAY...

* WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO WILL OCCUR
  TONIGHT AND THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

04

WEATHER.GOV/LACROSSE
767 
WWUS43 KARX 240125
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
725 PM CST WED JAN 23 2013

...BITTER COLD WIND CHILLS TONIGHT AND THURSDAY MORNING...

.WIND CHILL VALUES OF 20 TO 25 BELOW ZERO WILL OCCUR ACROSS MUCH
OF THE REGION TONIGHT INTO THURSDAY MORNING. SUSTAINED NORTHWEST
WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS THIS EVENING WILL COMBINE
WITH TEMPERATURES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO TO
CREATE THE BITTER COLD. THE WINDS WILL BE LIGHTER OVERNIGHT...BUT
WITH TEMPERATURES IN THE SINGLE DIGITS TO TEENS BELOW ZERO...THE
VERY COLD WIND CHILLS WILL CONTINUE.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-240930-
/O.CON.KARX.WC.Y.0003.130124T0200Z-130124T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS
725 PM CST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO TONIGHT AND
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

RIECK

WEATHER.GOV/LACROSSE
896 
WWUS43 KARX 240453
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1053 PM CST WED JAN 23 2013

...BITTER COLD WIND CHILLS INTO THURSDAY MORNING...

.WIND CHILL VALUES OF 20 TO 25 BELOW ZERO WILL OCCUR ACROSS MUCH
OF THE REGION INTO THURSDAY MORNING. DESPITE A GRADUAL DECREASE IN
THE WINDS OVERNIGHT...TEMPERATURES FALLING INTO SINGLE DIGITS TO
TEENS BELOW ZERO WILL CONTINUE THESE BITTER COLD CONDITIONS. 

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-241300-
/O.CON.KARX.WC.Y.0003.000000T0000Z-130124T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS
1053 PM CST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO INTO THURSDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

RIECK

WEATHER.GOV/LACROSSE
345 
WWUS43 KARX 240946
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
346 AM CST THU JAN 24 2013

...LOW WIND CHILLS THIS MORNING WITH ACCUMULATING SNOW TONIGHT...

.WIND CHILLS HAVE DROPPED DOWN INTO THE 20 TO 25 DEGREES BELOW
ZERO RANGE THIS MORNING AND WILL LIKELY REMAIN AT THAT LEVEL
THROUGH MID MORNING BEFORE TEMPERATURES START TO CLIMB AS THE SUN
RISES.

THEN...SNOW WILL DEVELOP OVERNIGHT INTO FRIDAY MORNING WITH 3 TO 5
INCHES OF ACCUMULATION EXPECTED ACROSS NORTH CENTRAL WISCONSIN IN
TAYLOR AND CLARK COUNTIES. THE HEAVIER SNOWS APPEARS TO BE MOST
LIKELY TO OCCUR BETWEEN MIDNIGHT AND 6AM ACROSS THESE COUNTIES.
THE TIMING OF THIS SNOW FALLING EARLY FRIDAY MORNING WILL LEAD TO
SLIPPERY CONDITIONS FROM SNOW COVERED ROADS FOR THE FRIDAY MORNING
COMMUTE.

WIZ017-029-241800-
/O.NEW.KARX.WW.Y.0001.130125T0600Z-130125T1800Z/
/O.CON.KARX.WC.Y.0003.000000T0000Z-130124T1500Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
346 AM CST THU JAN 24 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON CST FRIDAY.

* WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO ARE EXPECTED THROUGH
  9 AM.

* SNOW WILL BEGIN TO FALL AROUND MIDNIGHT AND LAST INTO FRIDAY
  MORNING. THE HIGHER SNOW RATES ARE EXPECTED TO OCCUR BETWEEN
  MIDNIGHT AND 6AM.

* 3 TO 5 INCHES OF ACCUMULATION IS EXPECTED BY FRIDAY MORNING.

* SNOW COVERED ROADS WILL LEAD TO SLIPPERY DRIVING CONDITIONS FOR
  THE MORNING COMMUTE FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
241500-
/O.CON.KARX.WC.Y.0003.000000T0000Z-130124T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...
BLACK RIVER FALLS
346 AM CST THU JAN 24 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO ARE EXPECTED THROUGH
  9 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

HALBACH

WEATHER.GOV/LACROSSE
783 
WWUS43 KARX 241211
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
611 AM CST THU JAN 24 2013

...ACCUMULATING SNOW TONIGHT...

.WIND CHILLS HAVE INCREASED ABOVE THE 20 DEGREES BELOW ZERO
THRESHOLD THIS MORNING AND WILL CONTINUE TO IMPROVE THROUGH THE
MORNING WITH WINDS REMAINING LIGHT. THEREFORE...THE WIND CHILL
ADVISORY HAS BEEN CANCELLED.

FOR TONIGHT INTO TOMORROW...SNOW WILL DEVELOP WITH 3 TO 5 INCHES
OF ACCUMULATION EXPECTED ACROSS NORTH CENTRAL WISCONSIN IN TAYLOR
AND CLARK COUNTIES. THE HEAVIER SNOWS APPEARS TO BE MOST LIKELY TO
OCCUR BETWEEN MIDNIGHT AND 6AM ACROSS THESE COUNTIES. THE TIMING
OF THIS SNOW FALLING EARLY FRIDAY MORNING WILL LEAD TO SLIPPERY
CONDITIONS FROM SNOW COVERED ROADS FOR THE FRIDAY MORNING COMMUTE.

WIZ017-029-242015-
/O.CAN.KARX.WC.Y.0003.000000T0000Z-130124T1500Z/
/O.CON.KARX.WW.Y.0001.130125T0600Z-130125T1800Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
611 AM CST THU JAN 24 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON CST FRIDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WIND
CHILL ADVISORY. 

* WIND CHILLS HAVE INCREASED TO BE ABOVE 20 DEGREES BELOW ZERO AND
  CONTINUE TO IMPROVE THROUGH THE REST OF THE MORNING.
  THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

* SNOW WILL BEGIN TO FALL AROUND MIDNIGHT AND LAST INTO FRIDAY 
  MORNING. THE HIGHER SNOW RATES ARE EXPECTED TO OCCUR BETWEEN 
  MIDNIGHT AND 6AM. 

* 3 TO 5 INCHES OF ACCUMULATION IS EXPECTED BY FRIDAY MORNING.

* SNOW COVERED ROADS WILL LEAD TO SLIPPERY DRIVING CONDITIONS FOR
  THE MORNING COMMUTE FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
241315-
/O.CAN.KARX.WC.Y.0003.000000T0000Z-130124T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...
BLACK RIVER FALLS
611 AM CST THU JAN 24 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILLS HAVE INCREASED TO BE ABOVE 20 DEGREES BELOW ZERO AND
CONTINUE TO IMPROVE THROUGH THE REST OF THE MORNING. THEREFORE...THE
WIND CHILL ADVISORY HAS BEEN CANCELLED.

$$

HALBACH

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:16 AM CST, 12 minutes earlier.

Area forecast discussion, Jan 23, 3:16 AM CST, 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUANCE TIME
NATIONAL WEATHER SERVICE LA CROSSE WI
316 AM CST WED JAN 23 2013

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
316 AM CST WED JAN 23 2013

THERE ARE SEVERAL AREAS OF CONCERNS THROUGH THE SHORT TERM. FIRST
DEALS WITH LIGHT SNOW ACROSS SOUTHEAST MN...NORTHEAST IA AND FAR
SOUTHWEST WI TODAY. SECONDLY...WIND CHILLS THIS EVENING THROUGH
THURSDAY MORNING...AND FINALLY...LIKELIHOOD OF ACCUMULATING SNOW
THURSDAY NIGHT INTO FRIDAY.

WATER VAPOR RAP 500MB ANALYSIS SHOWS WELL ESTABLISHED SOUTHERN
EXTENSION OF THE POLAR VORTEX ACROSS THE AREA WITH NORTHWEST FLOW
BRINGING IN A SHORTWAVE TROUGH CURRENTLY EXTENDING FROM NORTHWEST WI
INTO NORTHWEST IA. 850-700MB WAA/ISENTROPIC LIFT PER THE RAP WAS
PRODUCING A BAND OF MOSTLY 7-10SM FLURRIES WITH POCKETS OF 4/5SM -SN
EXTENDING FROM SOUTHWEST MN INTO NORTH CENTRAL IA.

NAM SEEMS THE ODD MODEL OUT WITH THE SYSTEM COMING THROUGH THU N/FRI
WITH ITS FARTHER NORTH SOLUTION...AND PRETTY MUCH DISCOUNTED FOR
NOW. THE GFS/EC/GEM REMAIN IN PRETTY GOOD AGREEMENT AND THEREFORE
USING A CONSENSUS OF THESE MODELS.

FOR TODAY...MODELS CONTINUE TO SHOW GOOD 850-700MB WAA AND WEAK
270-280K WEAK ISENTROPIC UPGLIDE FROM SOUTHEAST MN INTO FAR
SOUTHWEST WI THROUGH THIS MORNING...SHIFTING SOUTHEAST OF THE AREA
BY AFTERNOON. BUMPED POPS INTO CATEGORICAL RANGE BASED ON THIS
FOCUSED FORCING SIGNAL SOUTH OF A LINE FROM DODGE CENTER AND
ROCHESTER MN THROUGH BOSCOBEL WI WHERE UP TO A HALF INCH OF SNOWFALL
IS POSSIBLE. FOR THIS AFTERNOON...COLD AIR ADVECTION BEHIND THE
SHORTWAVE TROUGH AND FAIRLY STEEP LOW LEVEL LAPSE RATES MAY LEAD TO
SOME FLURRY ACTIVITY ACROSS THE ENTIRE AREA. OTHERWISE...
TEMPERATURES WILL BE A BIT MILDER //RELATIVELY SPEAKING// TODAY WITH
HIGHS IN THE 10 TO 23 DEGREE RANGE. NORTHWEST WINDS WILL ALSO BE ON
THE INCREASE THIS AFTERNOON BEHIND THE WAVE.

BRISK NORTHWEST WINDS EXPECTED TO CONTINUE INTO THIS EVENING AS
TEMPERATURES START THE DOWNWARD TUMBLE INTO THE SINGLE DIGITS BELOW
ZERO RANGE ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA. LOW
TEMPERATURES TONIGHT EXPECTED TO BOTTOM OUT IN THE MINUS 5 TO MINUS 10
DEGREE RANGE NORTHWEST OF A LINE FROM MEDFORD WI/BLACK RIVER
FALLS...THROUGH WINONA TO PRESTON MN AND OELWEIN IA WITH WIND CHILL
VALUES DIPPING INT THE 20-25 DEGREE RANGE. THEREFORE...WILL BE GOING
WITH A WIND CHILL ADVISORY FROM 8 PM THIS EVENING THROUGH 9 AM
THURSDAY FOR AREAS NORTHWEST OF THIS LINE.

ATTENTION THEN TURNS TO A FAIRLY VIGOROUS MID-LEVEL SHORTWAVE
TROUGH/SURFACE LOW DROPPING SOUTHEAST OUT OF ALBERTA CANADA INTO THE
DAKOTAS BY THURSDAY AFTERNOON...AND ACROSS CENTRAL WISCONSIN BY
FRIDAY MORNING. MODELS CONTINUE TO SHOWING FAIRLY STRONG N-S WING OF
850-700MB WAA/ISENTROPIC LIFT INTO THE AREA THURSDAY NIGHT AHEAD OF
THE WAVE INTO OUR AREA. THIS SIGNAL HAS BEEN INCREASING IN
CONSISTENCY FRO THE LIKELIHOOD OF SOME ACCUMULATING SNOW FOR THE
AREA. RIGHT NOW...IT APPEARS ANYWHERE FROM 1 TO 3 INCHES LOOKS
PRETTY LIKELY WITH THE HIGHER-END AMOUNTS ALONG AND NORTH OF THE
I-94 CORRIDOR. OTHERWISE...LOOKING FOR HIGHS ON THURSDAY IN THE
TEENS AND LOWS THURSDAY NIGHT IN THE SINGLE DIGITS TO TEENS ABOVE
ZERO.

SOME LINGERING DEFORMATION SNOW LOOKS LIKELY MAINLY THROUGH FRIDAY
MORNING AS THE LOW DIVES INTO LOWER MICHIGAN WITH PERHAPS AN
ADDITIONAL HALF TO ONE INCH POSSIBLE. SKIES CLEAR FRIDAY NIGHT WITH
LOWS DROPPING OFF INTO THE SINGLE DIGITS BELOW TO SINGLE DIGITS
ABOVE ZERO AS HIGH PRESSURE BUILDS IN FROM THE DAKOTAS.

.LONG TERM...SATURDAY THROUGH TUESDAY
316 AM CST WED JAN 23 2013

23.00Z GFS/ECMWF IN FAIRLY DECENT AGREEMENT THROUGH THE LONG TERM
PERIOD. HIGH PRESSURE HOLDS ACROSS THE AREA ON SATURDAY FOR MOSTLY
SUNNY SKIES WITH HIGHS EXPECTED TO TOP OFF IN THE TEENS. HIGH
PRESSURE MOVES OFF TO THE EAST SATURDAY NIGHT WITH WAA KICKING IN
AHEAD OF A MID LEVEL TROUGH EJECTING OUT OF THE INTERMOUNTAIN WEST.
THIS SPREADS CLOUD AND A SLIGHT CHANCE OF SNOW INTO THE AREA WEST OF
THE MISSISSIPPI RIVER. FOR SUNDAY THROUGH TUESDAY...LOW PRESSURE
GETS ORGANIZED ON THE LEESIDE OF THE CENTRAL ROCKIES/HIGH PLAINS.
THIS PUTS THE AREA IN BROAD AREA OF ISENTROPIC LIFT/WAA FOR A CHANCE
OF SNOW SUNDAY/SUNDAY NIGHT AND SNOW POSSIBLY MIXING WITH RAIN
MONDAY/TUESDAY DURING THE DAY AS TEMPERATURES WARM INTO THE
MIDDLE/UPPER 30S. WILL HAVE TO MONITOR THIS SYSTEM CLOSELY AS IT HAS
THE POTENTIAL OF BECOMING A FAIRLY STRONG SYSTEM WITH A GOOD AMOUNT
OF PRECIPITATION POSSIBLE.

&&

.AVIATION...
1115 PM CST TUE JAN 22 2013

CLOUDS WILL CONTINUE TO INCREASE AND LOWER OVERNIGHT...AHEAD OF
AN APPROACHING UPPER LEVEL SHORTWAVE TROUGH. EXPECT MVFR CIGS FOR
MOST OF WED MORNING. WHILE NOT OVERLY DYNAMIC...ENOUGH LIFT TO
PRODUCE AN AREA OF -SN THAT WILL IMPACT KRST. KLSE LOOKS TO BE ON
THE NORTHERN FRINGE. BUFKIT SOUNDINGS SUGGEST THE VERTICAL PROFILE
WOULD FAVOR DENDRITES...WHICH WOULD HELP LOWER VSBYS. LIGHT...FLUFFY
ACCUMS UP TO 1/2 INCH AT KRST ARE POSSIBLE. AN ASSOCIATED
SFC FRONT WILL SLIDE IN FOR MID/LATE MORNING...SWINGING WINDS TO THE
NORTHWEST. EXPECT SOME GUSTINESS POST THE FRONT...WHICH WOULD
CONTINUE INTO THE MID EVENING HOURS. SKIES SHOULD GRADUALLY CLEAR
WEST TO EAST WED EVENING.

A SFC HIGH WILL BUILD IN BY 15Z THU...WITH LIGHT WINDS AND VFR
CONDITIONS FOR THE BETTER PART OF THE DAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
316 AM CST WED JAN 23 2013

WI...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY
     FOR WIZ017-029-032>034.

MN...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY
     FOR MNZ079-086>088-094-095.

IA...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY
     FOR IAZ008-009-018-019.

&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RIECK
Hazardous weather outlook, Jan 22, 12:14 PM CST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1214 PM CST TUE JAN 22 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-231200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1214 PM CST TUE JAN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATING SNOW LOOKS POSSIBLE FOR THURSDAY NIGHT INTO FRIDAY
ACROSS THE REGION. HOWEVER...IT REMAINS TOO EARLY AT THIS POINT TO
DETERMINE EXACTLY WHERE AND HOW MUCH WILL FALL.

.SPOTTER INFORMATION STATEMENT...

NO ACTION NECESSARY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH/DB

Nearby

Wind Chill Advisories in Iowa, 2013Wind Chill Advisories in Minnesota, 2013Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.